Alert archive / Wyoming / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 41, NWS Cheyenne, WY

June 14, 1999Goshen County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 14, 1999, 5:49 PM MDT for Goshen County, Wyoming. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 14, 1999, 5:49 PM MDT (23:49 UTC)
Expired
Jun 14, 1999, 6:35 PM MDT
In force
46 min
Issued by
NWS Cheyenne, WY
Area
Whole counties

County Goshen County, WY

The radar

The Cheyenne radar (KCYS), 111 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 14, 4:00 PM MDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 11.8 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 1999-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 1999-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 140 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-180 J/kg
Mixed-layer LCL
1026 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
140 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:30 PM MDT, 3 hours 19 minutes earlier.

Area forecast discussion, Jun 14, 2:30 PM MDT, 3 hours 19 minutes before
SOUTHEAST WYOMING/NEBRASKA PANHANDLE AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
230 PM MDT MON JUN 14 1999

OMEGA BLOCK PATTERN TO PERSIST OVER NOAM FEEDING COOL NORTHWEST FLOW
OVER SOUTHEAST WY AND THE NEBRASKA PANHANDLE THROUGH FRIDAY.  SHORT
WAVES TO CONTINUE CYCLING THROUGH THIS FLOW TO PERIODICALLY ENHANCE
INSTABILITIES AND ASSOCIATED CONVECTION OVER THE CWA. LEADING SHORT
WAVE MOVING SOUTHEAST OUT OF MT THIS AM TO OVERSPREAD THE CWA THIS
AFTERNOON/EVENING. CAPES FROM AROUND 1500 TO 2200 J/KG...ESPECIALLY
NEAR NEBRASKA BORDER INTO THE PANHANDLE WITH LIS FROM -4 TO -6 OVER
THE CWA THIS AFTERNOON WITH A LOW SHEAR PROFILE. THUS EXPECT THE MAIN
THREAT TO BE HAIL FROM PM STORMS. MOIST SURFACE FLOW TO ALSO PERSIST
OVER THE AREA. THUS WILL CONTINUE LIKELY POPS FOR EVENING CONVECTION
BECOMING MAINLY LIGHT RAIN AFTER MIDNIGHT ALONG WITH AREAS OF FOG EAST
OF THE LARAMIE RANGE.

EXPECT A REPEAT PERFORMANCE FOR DIURNALLY TRENDED CONVECTION TUESDAY
AFTERNOON WITH TEMPERATURES REMAINING COOLER THAN NORMAL FOR THIS
TIME OF YEAR. DAY TWO OUTLOOK SHIFTS POTENTIAL FOR SEVERE SOUTH OF
THE CYS CWA AND LOOK GOOD IN VIEW OF COOL CLOUD COVERED SURFACE LAYER.

WILL ALSO CONTINUE SCATTERED DIURNALLY TRENDED POPS WITH SLIGHTLY
COOLER THAN NORMAL TEMPERATURES THROUGH THURSDAY.  THEN EXPECT THE
UPPER RIDGE TO EASE EASTWARD INTO WY AS THE WESTERN UPPER LOW EASES
ONSHORE PACIFIC NORTHWEST.  THUS EXPECT EXPECT SOME DRYING OVER WY AND
WILL LIMIT DIURNAL CONVECTION TO WIDELY SCATTERED MTNS AND EAST END OF
THE STATE FRIDAY AND SAT ALONG WITH A RETURN TO MORE SEASONAL
TEMPERATURES.

.CYS...
WY...NONE.
NE...NONE.

PAL

In the hours before

Special weather statement, Jun 14, 3:48 PM MDT, 2 hours 1 minute before
NEZ001>003-019>021-054-055-WYZ059-060-067>070-150400-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
348 PM MDT MON JUN 14 1999

...SEVERE THUNDERSTORM WATCH FOR PARTS OF SOUTHEAST WYOMING AND THE
WESTERN TWO THIRDS OF THE NEBRASKA PANHANDLE UNTIL 1000 PM MDT...

IN WYOMING...THIS WATCH AFFECTS PEOPLE IN LARAMIE...GOSHEN...
PLATTE...NIOBRARA AND EASTERN CONVERSE COUNTIES.  THIS INCLUDES THE
CITIES OF CHEYENNE...DOUGLAS...TORRINGTON...WHEATLAND AND LUSK.

IN THE NEBRASKA PANHANDLE...THE WATCH AFFECTS SCOTTS BLUFF...BOX
BUTTE...DAWES...KIMBALL...BANNER....CHEYENNE...SIOUX AND MORRILL
COUNTIES. THIS INCLUDES THE CITIES OF SCOTTSBLUFF...ALLIANCE...
CHADRON...SIDNEY AND KIMBALL.

A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR
LARGE HAIL...DAMAGING WINDS AND DEADLY LIGHTNING IN AND CLOSE TO THE
WATCH AREA. STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION
FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

WCJIN-WYSE-WYNE-
BANN/DAUGHERTY
Special weather statement, Jun 14, 3:48 PM MDT, 2 hours 1 minute before
NEZ001>003-019>021-054-055-WYZ059-060-067>070-150300-

SPECIAL WEATHER STATEMENT...CORRECTED EXPIRATION TIME
NATIONAL WEATHER SERVICE CHEYENNE WY
348 PM MDT MON JUN 14 1999

...SEVERE THUNDERSTORM WATCH FOR PARTS OF SOUTHEAST WYOMING AND THE
WESTERN TWO THIRDS OF THE NEBRASKA PANHANDLE UNTIL 900 PM MDT...

IN WYOMING...THIS WATCH AFFECTS PEOPLE IN LARAMIE...GOSHEN...
PLATTE...NIOBRARA AND EASTERN CONVERSE COUNTIES.  THIS INCLUDES THE
CITIES OF CHEYENNE...DOUGLAS...TORRINGTON...WHEATLAND AND LUSK.

IN THE NEBRASKA PANHANDLE...THE WATCH AFFECTS SCOTTS BLUFF...BOX
BUTTE...DAWES...KIMBALL...BANNER....CHEYENNE...SIOUX AND MORRILL
COUNTIES. THIS INCLUDES THE CITIES OF SCOTTSBLUFF...ALLIANCE...
CHADRON...SIDNEY AND KIMBALL.

A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR
LARGE HAIL...DAMAGING WINDS AND DEADLY LIGHTNING IN AND CLOSE TO THE
WATCH AREA. STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION
FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

WCJIN-WYSE-WYNE-
BANN/DAUGHERTY
Special weather statement, Jun 14, 3:48 PM MDT, 2 hours 1 minute before
NEZ001>003-019>021-054-055-WYZ059-060-067>070-150400-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
348 PM MDT MON JUN 14 1999

...SEVERE THUNDERSTORM WATCH FOR PARTS OF SOUTHEAST WYOMING AND THE
WESTERN TWO THIRDS OF THE NEBRASKA PANHANDLE UNTIL 1000 PM MDT...

IN WYOMING...THIS WATCH AFFECTS PEOPLE IN LARAMIE...GOSHEN...
PLATTE...NIOBRARA AND EASTERN CONVERSE COUNTIES.  THIS INCLUDES THE
CITIES OF CHEYENNE...DOUGLAS...TORRINGTON...WHEATLAND AND LUSK.

IN THE NEBRASKA PANHANDLE...THE WATCH AFFECTS SCOTTS BLUFF...BOX
BUTTE...DAWES...KIMBALL...BANNER....CHEYENNE...SIOUX AND MORRILL
COUNTIES. THIS INCLUDES THE CITIES OF SCOTTSBLUFF...ALLIANCE...
CHADRON...SIDNEY AND KIMBALL.

A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR
LARGE HAIL...DAMAGING WINDS AND DEADLY LIGHTNING IN AND CLOSE TO THE
WATCH AREA. STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION
FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

WCJIN-WYSE-WYNE-
BANN/DAUGHERTY
Special weather statement, Jun 14, 3:48 PM MDT, 2 hours 1 minute before
NEZ001>003-019>021-054-055-WYZ059-060-067>070-150300-

SPECIAL WEATHER STATEMENT...CORRECTED EXPIRATION TIME
NATIONAL WEATHER SERVICE CHEYENNE WY
348 PM MDT MON JUN 14 1999

...SEVERE THUNDERSTORM WATCH FOR PARTS OF SOUTHEAST WYOMING AND THE
WESTERN TWO THIRDS OF THE NEBRASKA PANHANDLE UNTIL 900 PM MDT...

IN WYOMING...THIS WATCH AFFECTS PEOPLE IN LARAMIE...GOSHEN...
PLATTE...NIOBRARA AND EASTERN CONVERSE COUNTIES.  THIS INCLUDES THE
CITIES OF CHEYENNE...DOUGLAS...TORRINGTON...WHEATLAND AND LUSK.

IN THE NEBRASKA PANHANDLE...THE WATCH AFFECTS SCOTTS BLUFF...BOX
BUTTE...DAWES...KIMBALL...BANNER....CHEYENNE...SIOUX AND MORRILL
COUNTIES. THIS INCLUDES THE CITIES OF SCOTTSBLUFF...ALLIANCE...
CHADRON...SIDNEY AND KIMBALL.

A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR
LARGE HAIL...DAMAGING WINDS AND DEADLY LIGHTNING IN AND CLOSE TO THE
WATCH AREA. STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION
FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

WCJIN-WYSE-WYNE-
BANN/DAUGHERTY

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 3:28 PM MDTSevere Thunderstorm WarningCYSScotts Bluff32 min
Jun 14, 4:00 PM MDTSevere Thunderstorm WarningCYSBanner45 min
Jun 14, 2:26 PM MDTSevere Thunderstorm WarningCYSLaramie34 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.